Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 17, 2014, 03:16:26 PM

Login with username, password and session length


Members
  • Total Members: 22201
  • Latest: dvarun
Stats
  • Total Posts: 620026
  • Total Topics: 46713
  • Online Today: 277
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: PSORIASIS Itching UGH  (Read 2017 times)

0 Members and 1 Guest are viewing this topic.

Offline hozer

  • Member
  • Posts: 3
PSORIASIS Itching UGH
« on: February 19, 2007, 12:15:11 AM »
Psoriasis sufferer here .. looking for those with this disease and/or eczema --  they are not exactly the same but one tends to come with the other..

I have been dealing with itchy skin for months --- and it's getting annoying. I actually came down to realizing I def had HIV when my psoriasis jumped from a 1% body coverage to a 95% body rash/scaling/irratiation in 30 days time.. Doc said it was sterp or HIV -- something was attacking T cells

so that's it.. I'm going to a dermotologist now -- I'm on Soriatane and Zyertec to stop it-- but the itching won't die -- it's better but still annoying --

I find salt baths to start then end with baby oil is the best but it wears off after 12 hours -- two baths a day is ok now that i'm working part time and living at home but i think once i get my life back together-- i need to get this resolved.

also -- my joints are starting to hurt a lot more --- arthrisis is a complecation of psoriasis -- any advice here? AGain --- I'm juicing and following the needs to lower inflamation of the joints but it's not doing much. Can I take advil every day --- is something better for my joints i can take daily? here is my current intake:

8am
 reyataz
 norvis
 truvada
 soriatane 25mg
 zertec 10mg
 garlic
 multi-v
 omega-3
 500mg vit-c

6pm
 zoloft
 garlic

bedtime
 seroquel 100mg

I'm going to go back to applying coco-butter to my whole body again but advice is appreciated.

thanks again
hozer

PS -- I think I'm eating too many refined sugars and that's the big kicker-in my butt -- i just don't want to admit it -- it's junk food or smoking -- i quit so much at once, my weight is jumping really fast and i wonder if this is all just bad diet?
« Last Edit: February 19, 2007, 12:19:39 AM by hozer »
--== hoZer ==--
diagnosed 10-06

02-07 cd4: 560  vl: 220,000
12-06 cd4: ***  vl: 570,000
11-06 cd4: 440  vl: 660,000

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: PSORIASIS Itching UGH
« Reply #1 on: February 19, 2007, 12:27:25 PM »
I think I'm eating too many refined sugars and that's the big kicker-in my butt -- i just don't want to admit it -- it's junk food or smoking -- i quit so much at once, my weight is jumping really fast and i wonder if this is all just bad diet?

Sorry to hear 'bout the psoriasis and the joints issue.  :(

Glad to hear you're adding omega 3's and juicing to improve your diet since you junk food and smoking   :)

In case you don't know there's a test you can take called the BIA. It stands for "bioelectrical impedance analysis" and it measures something called TBW (total body water) which shows if you're dehydrated. The test also gives you your BMI and other stats. It's a simple 1 minute test and I got it done for free at my ASO. I was glad I did it because it was so fast and it showed that I was adequately hydrated

Alex

Offline fondeveau

  • Member
  • Posts: 425
Re: PSORIASIS Itching UGH
« Reply #2 on: February 19, 2007, 12:36:50 PM »
My condition is mild enough that I didn't know I had psoriasis at all until the doctor told me the dry looking patches on my knees and elbows were symptomatic.  But, I can tell you I started Atripla and within a month my scalp didn't itch at all and no more dry patches.  Have you been on meds long?

Offline whizzer

  • Member
  • Posts: 363
Re: PSORIASIS Itching UGH
« Reply #3 on: February 19, 2007, 06:18:08 PM »
Hoz,

HIV does attack T-cells (duh, of course), but that's not what made the psoriasis worse.  HIV, bastard that it is, causes an increase in tumor necrosis factor (TNF).  The HIV envelope protein GP-120 binds to a CD4 cell.  It induces the CD4 to produce TNF.  This TNF circulates in the bloodstream and 'wakes up' resting CD4 cells, which allows more HIV replication, which results in MORE TNF production, and on and on.  Psoriasis is caused by an overabundance of TNF.  The TNF migrates to the dermis and causes overproduction of epidermal cells, which build up to form psoriasis plaques.  A similar mechanism can happen in the joints, resulting in psoriatic arthritis.

Treatment of the underlying HIV infection is essential to improving psoriasis.  Your psoriasis should get better when your viral load drops.  Yours isn't dropping very rapidly.  Did you have a genotype done before starting meds?  Does your ID doc know about the supplements you take?  I'm specifically concerned about the garlic.  Garlic supplements (as opposed to garlic used in cooking)  SERIOUSLY affect the PI Invirase.  It is unknown whether it affects other PIs, but some surmise that it may.  Bottom line:  STOP TAKING GARLIC SUPPLEMENTS !!!!!  They could be lowering your levels of Reyataz, resulting in poor viral control.

Secondly, Reyataz can have some hepatic toxicity, as you may know.  Psoriatane is notorious for affecting the liver as well.  In fact, over half the people who start Psoriatane have to stop it because their liver enzymes go sky-high.  If you are going to bomb your poor liver with both these drugs, you should be followed very, VERY closely.  Particularly your bilirubin,  ALT, and AST levels.  I don't advocate stopping the Psoriatane at all,  just watch your liver.  It may be necessary to change to a more liver-friendly PI.

You may find that when your viremia is better controlled, that topical anti-psoriatics will control the condition.

Offline coltsteele

  • Member
  • Posts: 22
Re: PSORIASIS Itching UGH
« Reply #4 on: February 19, 2007, 07:55:38 PM »
Whiz,
Thanks for the info on psoriasis. I've had it for a 6 weeks or so. Started while I was on Kaletra/Truvada, seems to be getting some better since I switchted 3 weeks ago to Atripla.

I'm using T-Gel Extra Strength shampoo which has 1% tar in it, plus every other day (at a friend's suggestion) I massage baby oil into my scalp. It seems to be getting better.

Initially, I thought I was just having a bad reaction to the climate ... moved from South FL to the midwest and the winter the past month has been somewhat harsh.
Diagnosed 05-25-2006
CD4 - 42, Viral Load >100,000
12/2006 CD4-264 VL 2000
03/2006 CD4 270 VL 410

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.